Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 11, 1998, 7:39 PM CDT for Bon Homme County, South Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 1998, 7:39 PM CDT (00:39 UTC)
- Expired
- May 11, 1998, 8:10 PM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Bon Homme County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WUUS1 KFSD 120038 RRA SVRFSD SDC009-120110- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 739 PM CDT MON MAY 11 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BON HOMME COUNTY IN SOUTHEASTERN SOUTH DAKOTA * UNTIL 810 PM CDT * AT 737 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 35 MILES SOUTHEAST OF LAKE ANDES OR 8 MILES SOUTHWEST OF PERKINS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERKINS AROUND 745 PM CDT SPRINGFIELD AROUND 755 PM CDT KINGSBURG AROUND 800 PM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...SO GO TO YOUR DESIGNATED SHELTER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:55 AM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, May 11, 9:55 AM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 AM CDT MON MAY 11 1998 SHOWER AREA MOVING EWD ACROSS AREA SHOULD CONTINUE TO SLOWLY WEAKEN AND DISSIPATE. FORECAST HANDLING OF THESE SILL LOOKS OK. WILL HAVE TO CLEAN UP AROUND NOON IN ANY EVENT BUT WILL PROBABLY HOLD OFF UNTIL THEN. EXTENT AND TIMING OF NEW ACTIVITY LATER NOT CLEAR BUT FOR NOW AS WELL HANDLED AS CAN BE. .FSD...NONE WILLIAMS
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.